Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mike24

minocycline during accutane?

Recommended Posts

hi,

i will start taking accutane in a few days. until now i was on minocycline and it helped me.

as i understand accutane takes a few months to show results, is there any chance the doc will be willing to prescribe some mino for the next 2-3 months?

mike.

Share this post


Link to post
Share on other sites
hi,

i will start taking accutane in a few days. until now i was on minocycline and it helped me.

as i understand accutane takes a few months to show results, is there any chance  the doc will be willing to prescribe some mino for the next 2-3 months?

mike.

Share this post


Link to post
Share on other sites
Guest Craigems

Cough ... Not nescessairly.

I'm Currently taking 20mg/5days a week of Accutane with 100mg of Minocycline 7 days a week. If you are taking high doses of Accutane whilst taking minocycline its dangerous it can cause pressure in the head. HOWEVER if you keep the dosage of Accutane and Mino low its a good transition onto Accutane and prevents the initial breakout.

My derm is probably the best derm i have been 2 in my region and one of the most experienced i have been 2. So he knows what to do when it comes to these sorts of things. I'm currently on my second month of Accutane with Minocycline together and i have had absolutly no side effects or headaches. Because i am doing my Accutane treatment this way i will be on accutane for roughly 9months because of my low dosages building up. Eventually i will be taken off minocycline and on Accutane only ... that will be in prob 2 months time with my current dosage lowered as my accutane goes up.

Anyways Its best what your derm recommends, most derms do it the basic way where as they hit you as hard as possible. But others like mine take a more gentle introduction of the increase in vitamin A then hit you hard with it.

Anyways Ben is probably right in that your derm will take you off mino straight away then hit you hard with the Accutane, because most derms take the easy way out even though it can ruin your skin if you get a bad initial.

Share this post


Link to post
Share on other sites

Like Craigems said, I think that it depends on your Accutane dosage. If you're doing a typical Accutane course of 4-6 months at a 1-2mg/kg, you're not supposed to take antibiotics at the same time. I wasn't allowed because in my derm's words, "some people get headaches", ie. brain swelling.

If you've been on Minocycline for at least a couple months prior to the Accutane, that might actually be enough to help you through any initial breakout Accutane might spur. So you're in a good place already! Enjoy the Tane!

Mae biggrin.gif

Share this post


Link to post
Share on other sites

According to my derm it's pretty much a death sentence to take both concurrently. (ie tetracycline and accutane).

However ask about erythromycin, theres no interaction with accutane and it's very common here to be put on it to prevent the initial accutane breakout.

Share this post


Link to post
Share on other sites
Guest Craigems

I aint dead yet. i prove ur derm wrong lol.

Share this post


Link to post
Share on other sites

My son is on Accutane now and is taking cephalexin to try to avoid the initial breakout. (He's on about day 11 or 12 and so far so good.) He's only on 20 mg. accutane now. Will go up to 40 after 4 weeks and then 60 4 weeks later. The derm says he'll stay on cephalexin for 2 months.

Share this post


Link to post
Share on other sites

I was always told not to do this and when I started Accutane, I still had minocyclin in my system. The headache I experienced for a few days, I thought, was a result of this. Obviously I was wrong, Craig is alive. Weirder things have happened. Either way, be sure that you get a good doctor if you plan on going with this combination.

Share this post


Link to post
Share on other sites

Criag is very much alive and we are all so thankful for that, he is one of our prized members smile.gif.

As Arpazia said, you need to be sure that you have a good doc to deal with this combo. Also if it is hurting your body, you will know it pretty soon, the headaches and eye pain will be very noticable and you will have plenty of time to act before the reaper gets you smile.gif

Well all kidding aside, personally I would prefer the prednisone option. Accutane is already working on your acne from inside out and if you do get a bad breakout then that is the drug used in combo with tane very commonly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×